Alert archive / California / Wind Advisories in 2007

Wind Advisory 16, NWS Sacramento, CA

December 3, 2007

NWS Sacramento, CA issued this wind advisory at Dec 3, 2007, 12:33 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 12:33 PM PST (20:33 UTC)
Expired
Dec 3, 2007, 8:17 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 032033
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1233 PM PST MON DEC 3 2007

...GUSTY WINDS TO CONTINUE INTO TONIGHT...

.A COLD FRONT WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT. GUSTY
SOUTH TO SOUTHEAST WINDS WILL INCREASE AS THE FRONT APPROACHES
LATER THIS AFTERNOON. WINDS WILL BE ERRATIC THIS AFTERNOON AND
EVENING...AND GENERALLY BECOME STRONGER BY TONIGHT. BE PREPARED
FOR ISOLATED AND SUDDEN STRONG WIND GUSTS...BECOMING MORE
WIDESPREAD BY TONIGHT. WINDS WILL DECREASE LATER TONIGHT AS THE
COLD FRONT MOVES THROUGH THE AREA. 

CAZ013>015-063-064-066-068-040600-
/O.NEW.KSTO.WI.Y.0016.071203T2033Z-071204T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
1233 PM PST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AREAS OF STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 25 AND 35 MPH
WILL CONTINUE THIS AFTERNOON. THERE WILL BE ISOLATED GUSTS OVER 45
MPH. GUSTY WINDS WILL BECOME MORE WIDESPREAD BY TONIGHT AS A COLD
FRONT APPROACHES THE AREA TONIGHT.

WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS...
ESPECIALLY OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO 50
MPH ARE POSSIBLE THIS EVENING AND TONIGHT. WINDS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE
MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY
OCCUR FROM EXPOSURE TO THE GUSTY WINDS. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JHM/SG
1 follow-up statement
000 
WWUS76 KSTO 040417
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
817 PM PST MON DEC 3 2007


CAZ013>015-063-064-066-068-040530-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-071204T0600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
817 PM PST MON DEC 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. SOUTHERLY WINDS HAVE DECREASED OVER THE NORTHERN
SACRAMENTO VALLEY...THE NORTHERN MOUNTAINS AND SURROUNDING
FOOTHILLS AND LAKE COUNTY. ISOLATED WIND GUSTS TO 40 MPH OVER MOUNTAIN
RIDGES ARE STILL POSSIBLE OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:40 AM PST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 3, 9:40 AM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 AM PST MON DEC 3 2007

.DISCUSSION...
COMPOSITE RADARS INDICATE MAIN FRONTAL BAND OF PCPN OFF THE N COAST
WITH COLDER CLOUD TOPS LIFTING NEWD INTO THE PAC NW. FRONTAL
BOUNDARY IS TAPPING A VERY MOIST PW PLUME WITH CORE VALUES IN EXCESS
OF 1.50 INCHES. FRONT/PW PLUME HAS BECOME ORIENTED MORE SW-NE DUE TO
PACIFIC JET BUCKLING AROUND 140-150W THEN LIFTING NEWD INTO B.C. AND
THE PAC NW. STRONG JET INTO THE PAC NW IS WHAT WE WOULD EXPECT IN A
LA NINA YEAR. WITH THIS ORIENTATION...THE CLOUD MASS BISECTS NORCAL
WITH CLOUD EDGE MAINLY FROM THE SFO BAY AREA-NEWD TOWARDS LASSEN
PARK. THE FRONTAL BAND AND CLOUD EDGE EXPECTED TO MOVE SLOWLY EWD
TODAY AS SHORT WAVE ENERGY VCNTY 44N/138W MOVES NEWD TOWARDS THE PAC
NW. IR PIX SHOW A NARROW LINE OF ENHANCED CLOUD TOPS TO THE NW OF
OUR FORECAST AREA WHICH MAY AFFECT OUR NWRN ZONES LATER TODAY...WITH
GENERALLY LIGHT PCPN. EXAMINATION OF MESOWEST TEMPS IN SHASTA CO
INDICATES THE COLDER AIR IN THE LOWER VALLEYS HAS FINALLY BEEN
SCOURED OUT AND SNOW LEVELS WILL BE ABOVE 5-6 THOUSAND FEET. STRONG
BAND OF MID LEVEL WINDS 60-70 KTS CONTINUES TO BE FORECAST OVER THE
NRN MTNS THRU ABOUT 06Z TUE WITH STRONG N-S PRESSURE GRADIENTS.
HESITANT TO GIVE UP ON WIND ADVSRY FOR THE MTNS ALL TOGETHER THOUGH
ADVSRY WINDS ARE NOT WIDESPREAD. WOULD EXPECT SOME BETTER DOWNWARD
MOMENTUM TRANSFER AS FRONTAL BAND MOVES ACROSS THE AREA TONITE.

STILL APPEARS THE FRONTAL BAND/HEAVIER PCPN WILL SLIDE SEWD INTO OUR
FORECAST AREA TONITE...REACHING THE I-80 CORRIDOR BY 12Z TUE. PCPN
EXPECTED TO BLEED OFF RAPIDLY DURING THE DAY ON TUE DUE TO JET
ENERGY EXITING TO THE E DURING THE DAY. THUS NOT MUCH IN THE WAY OF
QPF FOR AREAS S OF THE 80/50 CORRIDOR WITH AREAS N OF THERE DOING
MUCH BETTER. THE NAM/ETA BUFKIT QPFS LOOK REVERSED FOR RDD/SAC WITH
.60 FOR RDD AND .10 FOR SAC.

DRY WX EXPECTED ON WED...WITH MEDIUM RANGE MODELS INDICATING AN
INTENSIFYING SHORT WAVE FROM THE ALEUTIANS POSSIBLY GIVING NORCAL A
SHOT OF PCPN THU/FRI.   JHM

&&

.AVIATION...
WARM FRONT MOVES ACROSS FAR NORTHERN CALIFORNIA BY 00Z...THEN A COLD
FRONT MOVES FROM NORTH TO SOUTH ACROSS NORCAL TONIGHT. THE FRONT
WILL BE ROUGHLY KACV-KRDD-KAAT AT 06Z...TO KSTS-KOVE-KBLU BY 12Z
TONIGHT. VERY STRONG SOUTHWEST FLOW ALOFT WILL PERSIST THROUGHOUT
THE DAY...WITH 70-80 KTS AT 700MB NORTH OF INTERSTATE 80. STRONG
TURBULENCE POSSIBLE NEAR THE MOUNTAINS FOR MOST OF TODAY.

THE FRONT WILL SPREAD A BAND OF MODERATE TO LOCALLY HEAVY SHOWERS
INTO THE SHASTA COUNTY...MENDOCINO AND LASSEN PARK MOUNTAINS BY 06Z
TONIGHT. EXPECT WIDESPREAD MVFR 3-5SM RA/+RA AND MOUNTAINS OBSCURED
TONIGHT. SNOW LEVELS WILL BE ABOVE 8000 FEET. CLOUDS AND SHOWERS
WILL ALSO INCREASE IN THE REDDING AND RED BLUFF AREAS BY 06Z. FOR
THE CENTRAL VALLEYS SOUTH OF I-80 EXPECT VFR SCT-BKN250 TODAY.
CLOUDS WILL INCREASE BKN050 WITH ISOLD -SHRA NEAR KSMF AND KSAC BY
06Z. GUSTY S-SE WINDS TO 30KTS POSSIBLE THRU 06Z TONIGHT IN THE
CENTRAL VALLEYS TO FL050...THEN STRONG SOUTHWEST AT HIR ELEVATIONS.

SG

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON PST TODAY FOR BURNEY BASIN/EASTERN SHASTA
COUNTY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY-NORTHEAST FOOTHILLS/SACRAMENTO
VALLEY-NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA/NORTHERN SHASTA
COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Dec 3, 5:50 AM PST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
550 AM PST MON DEC 3 2007

CAZ013>019-063-064-066>069-041500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
550 AM PST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THIS MORNING ACROSS THE
INTERIOR OF FAR NORTHERN CALIFORNIA AS ANOTHER STRONG LOW PRESSURE
SYSTEM MOVES INTO THE PACIFIC NORTHWEST.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A WEATHER SYSTEM WILL MOVE SLOWLY SOUTHWARD ACROSS NORTHERN
CALIFORNIA ON TUESDAY BRINGING GENERALLY LIGHT PRECIPITATION TO THE
REGION. ANOTHER STRONGER WEATHER SYSTEM IS FORECAST TO APPROACH THE
REGION ON THURSDAY BRINGING THE POTENTIAL FOR MORE SIGNIFICANT
PRECIPITATION ALONG WITH GUSTY WINDS TO THE REGION LATER THURSDAY
INTO FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.